Jump to content

Mermaid Intro


Mermaid

Recommended Posts

I am not currently tapering off any medications, but am considering it.  I found this forum when I was searching for possible relief when I forgot to take my 100mg Pristiq daily dose, was experiencing the fuzzy-headedness and dizziness, and not looking forward to the nausea.

 

I have been on 100mg Pristiq for about 2 years.

 

Anti-depressant history:

I was on various SSRIs for 7 years, including (if I remember correctly) Paxil, Celexa, and Effexor, for last few years with Wellbutrin added. 

 

I tried to go off once slowly, didn't work.  A year later, I did manage to go off with a very slow taper while adding a vitamin/amino acid mix designed for people with bipolar or depression (I'm unipolar).   Perhaps 4-6 months all told, continuing on with the vitamin mix.

 

After being off for maybe 7 years, things were getting more difficult for me.  I had started a business that wasn't going well, and with the need to find a job, I went on Pristiq 50mg then upped to 100mg, and have been on it for about 2 years.  

 

There are two difficulties have been bothering me:  

 

1) dizziness and easily overheating when doing heavy exercising, after getting off the SSRI's. There was some idea this could be caused by after effects of the medication in my system - this was told to me by an organization that uses vitamins and amino acids to help people get off/stay off medications - so possibly biased. (I know pharma company studies are very biased - I don't know about this company). I also didn't know then that people take electrolyte replacement ("salt tablets") when doing heavy exercise.

 

This happened while I was off meds, and now that I am on Pristiq and doing heavy exercise again, I am getting dizzy and overheated (this is years later).  Now I am trying salt tables in addition to water and Gatorade type drinks to lessen the effects, but I got a migraine after exercise last week.

 

2) Missing a day of the Pristiq (I haven't realized it until the next day at time to take), I get very fuzzy headed, dizzy (sometimes can't drive), and sometimes nausea.  This is bothersome.  I'd like to at least get down to 50mg and then perhaps off.  But it always seems like there is a good reason to not throw a wrench into the works of my life.  

 

My attitude has gone from (initially)

I need something so I don't cry all day and can work  to 

wow these meds sound really dangerous and once off, I'll never get on again to 

I'll take them if they will help 

 

~Mermaid

Currently on 100mg Pristiq.

On SSRIs for 7 years, was able to get off very slowly on 2nd try. Off for about 7 years, then went on the Pristiq.

 

Intro: http://survivingantidepressants.org/index.php?/topic/6642-mermaid-intro/ 

Link to comment
  • Moderator Emeritus

Hi Mermaid, welcome to the forum.

 

Pristiq is a tricky one to taper off, but we have people who've figured it out. Check out this thread: http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

 

I'd also recommend taking a look at the topics pinned at the top of the Tapering thread and the links inside those topics.

 

Other people will be around to welcome you soon. I'm glad you came here for information rather than just trying to quit and becoming ill first. Hopefully with the info and support you get here, you'll be able to reduce or come off the Pristiq without getting ill.

 

Again, welcome.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment
  • Administrator

Welcome, Mermaid.

 

Please look at Pristiq adverse effects here http://www.drugs.com/pro/pristiq.html

 

100mg is a hefty dose. It could well be causing adverse effects.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy